Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 8, 20214 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 8, 2021, 9:32 PM CDT for 4 counties in Wisconsin. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2021, 9:32 PM CDT (02:32 UTC)
Expired
Jun 8, 2021, 10:30 PM CDT
In force
58 min
Issued by
NWS Green Bay, WI

Counties Portage County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 113 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 9:54 PM CDTTSTM WND GST 37Wisconsin Rapids, WIG32 KNOTS AT ISW ASOS
Jun 8, 9:54 PM CDTTSTM WND GST 37Wisconsin Rapids, WIG32 KNOTS AT ISW ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1968 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1968 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

807 
WWUS83 KGRB 090232
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
932 PM CDT Tue Jun 8 2021
 
WIZ035>037-045-048-090330-
Waupaca WI-Winnebago WI-Wood WI-Waushara WI-Portage WI-
932 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...WESTERN
WINNEBAGO...WAUSHARA AND WAUPACA COUNTIES UNTIL 1030 PM CDT...

At 929 PM CDT, Doppler radar was tracking a strong gust front 
associated with a weakening area of thunderstorms. The gust front 
extended from near Fremont to 10 miles north of Plainfield to near 
Pittsville. Movement was south at 30 mph.

Wind gusts up to 50 mph will be possible with this gust front. The 
gusty winds may persist for 15 to 20 minutes, and could caue minor 
tree damage. Thunderstorms with brief heavy rainfall may arrive 
after the winds subside.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Wautoma, Marshfield, New
London, Clintonville, Redgranite, Whiting and Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4466 9032 4468 8878 4390 8868 4390 8889
      4398 8889 4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 0229Z 358DEG 24KT 4422 8876 4436 8947 4437 9007 

$$

Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:18 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 8, 6:18 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
618 PM CDT Tue Jun 8 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 356 PM CDT Tue Jun 8 2021

Scattered thunderstorms are possible this afternoon
through early evening along the Lake Michigan and lake Winnebago
boundaries. Thunderstorms are also expected ahead of a weak cold
front over northcentral Wisconsin late this afternoon. They should
move south before dissipating tonight. Winds aloft are very light,
so any thunderstorms could produce very heavy rain. Gusty surface
winds and possibly small hail could accompany the strongest
storms. Lows tonight will be about 10 degrees above normal.

Slightly cooler and drier air will arrive Wednesday behind the
weak cold front, but high temperatures will still be well above
normal. Scattered thunderstorms are possible across central and
northcentral Wisconsin in the afternoon.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 356 PM CDT Tue Jun 8 2021

The main highlights from this forecast period are the continued
above normal temperatures through the weekend, followed by the
potential for a cool down early next week. Until that cool down,
sporadic chances for showers and storms are expected with a more
significant chance late Friday night through Saturday.

Wednesday night through Thursday night...Lingering showers and
storms across north-central WI will come to an end by late Wednesday
evening. Look for another humid night for Wednesday with low
temperatures well above normal in the 60s. An upper-level ridge,
with light winds aloft, will remain overhead into Thursday. This
will keep the warm, moist air in place. A surface boundary or some
sort of convergence from lake breezes appears to produce isolated
showers and storms in Upper MI late Thursday afternoon, which slowly
creeps south into north-central and far northeast WI Thursday
evening/night. In addition, a mid-level shortwave will slide
southeast over eastern Lake Superior/eastern Upper MI, which will
add to the shower and storm potential Thursday night. Do not
anticipate severe weather with these storms due to the weak bulk
shear. However, heavy downpours would be possible due to the slow
movement of any storms from the weak winds aloft. High temperatures
for Thursday will remain above normal with values ranging from the
middle 80s to lower 90s away from the lake, and upper 70s to lower
80s along the lake. Another mild and humid night is anticipated for
Thursday night as well with temps in the 60s.

Rest of the extended...While the boundary shifts slightly north into
Friday morning, the upper-level ridge will build right overhead.
This should keep most of Friday dry before a mid-level shortwave and
surface cold front moves into the western portions of the forecast
area Friday evening. The shortwave and cold front will slowly slide
southeast across the forecast area into Saturday evening. Showers
and storms are expected during this time, however, do not anticipate
severe weather occurring since bulk shear still doesn't look to
support severe storms, but the potential for heavy downpours will
remain possible. Beyond Saturday, the upper-level ridge breaks down
to a zonal flow Saturday night, then transitions to a northwest flow
on Sunday, which looks to continue through early next week. This
northwest flow will bring "cooler" and drier air to the forecast
area. High temperatures early next week look to drop back to the
upper 70s to middle 80s.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 615 PM CDT Tue Jun 8 2021

Thunderstorms over northern WI will drift south and dissipate this
evening. They may make it as far south as AUW. Otherwise, expect
patchy fog to develop late tonight, with the most extensive vsby
restrictions expected near Lake Michigan. After the fog mixes out
early Wednesday, SCT diurnal cumulus should develop again. There
could be an isolated shower or storm over north central or central
WI later in the afternoon, but these are more likely to occur
west of our TAF sites.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Hykin
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 8, 2:52 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
252 PM CDT Tue Jun 8 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
252 PM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible inland from the lake and bay.
The storms will be slow moving, and could produce locally heavy
rain and wind gusts to 40 mph.

Fog may reduce the visibility along the Lake Michigan shoreline
at times, possibly resulting in hazardous travel conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms over central and north-central
Wisconsin Wednesday. They are not expected to be severe.

Additional thunderstorms are possible at times from Thursday
afternoon to Saturday afternoon. It is too early to determine if
these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight, but spotters are
asked to report rainfall over one inch or wind gusts over 40 mph.

LMZ521-522-541>543-092000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
252 PM CDT Tue Jun 8 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Areas of dense fog could make navigation hazardous on Lake Michigan
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Dense fog may continue to pose a hazard to boaters on Lake Michigan
into Wednesday morning.

There is a chance of thunderstorms Friday and Saturday.

RDM/Hykin

In the hours before

Local storm report, Jun 8, 8:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
847 PM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     NON-TSTM WND GST WAUSAU                  44.96N 89.63W
06/08/2021  M44 MPH          MARATHON           WI   ASOS

            G38 KNOTS AT AUW ASOS.

&&

TIMK
Local storm report, Jun 8, 8:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
06/08/2021  E44.00 MPH       MARATHON           WI   ASOS

            G38 KNOTS AT AUW ASOS.

&&

TIMK
Special weather statement, Jun 8, 9:00 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Green Bay WI
900 PM CDT Tue Jun 8 2021

WIZ020-030-031-035>037-090300-
Waupaca WI-Shawano WI-Wood WI-Marathon WI-Portage WI-Menominee WI-
900 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...MARATHON...WEST
CENTRAL MENOMINEE...WAUPACA AND WESTERN SHAWANO COUNTIES UNTIL 1000
PM CDT...

At 900 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clintonville to 9 miles southeast of
Wittenberg to near Bevent to 7 miles southwest of Mosinee. Movement
was south at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Waupaca, Marshfield, Weston,
Rib Mountain, Clintonville, Mosinee and Abbotsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4502 9031 4502 8925 4499 8883 4459 8873
      4424 8884 4425 9032
TIME...MOT...LOC 0200Z 014DEG 29KT 4458 8873 4470 8909 4474 8944 4472
8980

Kieckbusch
Local storm report, Jun 8, 9:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     STEVENS POINT           44.51N 89.56W
06/08/2021  M46 MPH          PORTAGE            WI   AWOS

            G40 KNOTS AT STE AWOS.

&&

TIMK
Local storm report, Jun 8, 9:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     2 NW KESHENA            44.90N 88.66W
06/08/2021  M40 MPH          MENOMINEE          WI   MESONET

            G40 MPH AT KESHENA RAWS. TIME ESTIMATED BY RADAR.

&&

TIMK
Special weather statement, Jun 8, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
932 PM CDT Tue Jun 8 2021

WIZ035>037-045-048-090330-
Waupaca WI-Winnebago WI-Wood WI-Waushara WI-Portage WI-
932 PM CDT Tue Jun 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...WESTERN
WINNEBAGO...WAUSHARA AND WAUPACA COUNTIES UNTIL 1030 PM CDT...

At 929 PM CDT, Doppler radar was tracking a strong gust front
associated with a weakening area of thunderstorms. The gust front
extended from near Fremont to 10 miles north of Plainfield to near
Pittsville. Movement was south at 30 mph.

Wind gusts up to 50 mph will be possible with this gust front. The
gusty winds may persist for 15 to 20 minutes, and could caue minor
tree damage. Thunderstorms with brief heavy rainfall may arrive
after the winds subside.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Wautoma, Marshfield, New
London, Clintonville, Redgranite, Whiting and Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4466 9032 4468 8878 4390 8868 4390 8889
      4398 8889 4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 0229Z 358DEG 24KT 4422 8876 4436 8947 4437 9007

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:31 PM CDTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Marinette, Menominee59 min
Jun 8, 8:13 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Menominee, Oconto, Shawano62 min
Jun 8, 9:00 PM CDTSpecial Weather StatementGRBMarathon, Portage, Waupaca, Wood60 min
Jun 9, 6:06 PM CDTSpecial Weather StatementGRBIron39 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.